Alert archive / Texas / Wind Advisories in 2007

Wind Advisory 2, NWS Corpus Christi, TX

March 28, 2007Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 28, 2007, 10:13 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Mar 28, 2007, 2:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2007, 10:13 AM CDT (15:13 UTC)
In effect from
Mar 28, 2007, 2:00 PM CDT
Expired
Mar 28, 2007, 7:00 PM CDT
In force
5 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
450 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 281513
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1013 AM CDT WED MAR 28 2007


TXZ242>244-282315-
/O.NEW.KCRP.WI.Y.0002.070328T1900Z-070329T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...
SINTON...MATHIS
1013 AM CDT WED MAR 28 2007

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

DEVELOPING LOW PRESSURE IN THE LEE OF THE ROCKIES COMBINED WITH
HIGH PRESSURE IN THE GULF OF MEXICO WILL RESULT IN A TIGHT
PRESSURE GRADIENT ACROSS THE COASTAL BEND THIS AFTERNOON.
SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH
BY AFTERNOON. 

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD DRIVE
WITH CAUTION TODAY. THESE WINDS MAY ALSO POSE PROBLEMS FOR
UNSECURED WALLS AT CONSTRUCTION SITES. BE SURE TO SECURE LAWN
FURNITURE...GARBAGE CANS...OR OTHER OBJECTS THAT COULD BE BLOWN
ABOUT BY THE WIND.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH.

$$

JM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 28, 9:52 AM CDT, 21 minutes earlier.

Area forecast discussion, Mar 28, 9:52 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
952 AM CDT WED MAR 28 2007

.UPDATE...WILL POST A WIND ADVISORY FOR KLEBERG...NUECES AND SAN
PATRICIO COUNTIES FOR THIS AFTERNOON EFFECTIVE FROM 2PM TO 7PM.
WINDS ARE EXPECTED TO INCREASE AS THE LOW LVL JET STRENGTHENS TO
40 KNOTS. LOW STRATUS IN PLACE ACROSS THE COASTAL BEND SHOULD
ERODE BY EARLY AFTERNOON ALLOWING FOR GOOD MIXING AND STRONG WINDS TO
REACH THE SURFACE BY EARLY AFTERNOON. HAVE ALSO EXPANDED SMALL
CRAFT ADVISORIES TO PORT OCONNOR GIVEN THAT THEY HAD WINDS GUSTING
TO 20 MPH YESTERDAY AND TODAY SHOULD BE CONSIDERABLY HIGHER.

NO OTHER CHANGES ANTICIPATED.

&&

.PREV DISCUSSION... /ISSUED 504 AM CDT WED MAR 28 2007/

SHORT-TERM (TODAY THROUGH THURSDAY)...STORY TODAY WILL BE THE WIND
ACROSS SOUTH TEXAS. UPPER LEVEL LOW NEARING FOUR CORNERS REGION. LEE
SIDE LOW WILL DEEPEN TODAY IN RESPONSE...AND COMBINED WITH THERMAL
LOW ACROSS MEXICO WILL PRODUCE A 5-6 MB PRESSURE GRADIENT ACROSS
SOUTH TEXAS THIS AFTERNOON. THIS WILL RESULT IN WINDY CONDITIONS
ACROSS MUCH OF THE AREA...WITH THE STRONGEST WINDS FUNNELING UP
THROUGH THE TYPICAL SOUTHERN COASTAL BEND. GUSTS HERE COULD APPROACH
40 MPH. IT WILL BE BORDER LINE WIND ADVISORY CRITERIA FOR
NUECES...SAN PATRICIO AND KLEBERG COUNTIES...BUT WILL HOLD OFF ON
NPW FOR NOW AND LET DAY SHIFT GET A BETTER LOOK AT IT. BESIDES THE
WIND JUST ANOTHER WARM DAY. BROKEN STRATUS THIS MORNING WILL
TRANSITION INTO STRATOCU MID TO LATE MORNING.

WARM OVERNIGHT LOWS TONIGHT WITH STRATUS DEVELOPING ONCE AGAIN
ACROSS MUCH OF THE AREA. LOWS WILL BE SOME TWO CATEGORIES ABOVE
NORMALS. MAY BE AN ISOLATED STREAMER SHOWER OR TWO LATE AND INTO
THURSDAY MORNING.

DURING THE DAY THURSDAY THE LOW LEVEL THETA-E RIDGE SHIFTS FROM
MEXICO AND WEST TEXAS INTO THE WESTERN AND CENTRAL CWA...AS DRY LINE
MOVES EAST INTO EWX WESTERN CWA AND PORTIONS OF THE RIO GRANDE
PLAINS. WHILE THERE MAY BE SOME SUBTLE IMPULSES ALOFT...THE
OVERWHELMING MAJORITY OF THE SYNOPTIC SCALE ACCENT WILL BE LOCATED
WELL NORTH OF SOUTH TEXAS...UNLIKE THE LAST SYSTEM. HOWEVER...GIVEN
THE RICH LOW LEVEL THETA-E WORKING UP THROUGH REGION...UPPER 60 DEW
POINTS...AND DECENT INSTABILITY PROGGED TO DEVELOP ACROSS THE
WESTERN CWA (2500-3000 J/KG FROM LRD-COT)...COULD SEE ISOLATED TO
SCATTERED CONVECTION DEVELOPING IN THE AFTERNOON EAST OF THE DRY
LINE IN THE EWX WESTERN CWA...ALONG THE SIERRA MADRE AND POSSIBLY
INLAND ACROSS THE CENTRAL CRP CWA...WHERE THETA-E RIDGE AXIS IS SET
UP. WOULD BE THE CONVECTION ACROSS NORTHEAST MEXICO THAT WOULD BE OF
MOST CONCERN FOR THE FAR WESTERN CWA LATE IN THE AFTERNOON...GIVEN
THE FORECASTED STORM MOTIONS. ALSO AS MENTIONED...INSTABILITY WILL
BE PRIME OUT IN LA SALLE AND WEBB COUNTIES...AND COMBINED WITH 40-50
KTS OF DEEP LAYER SHEAR FORECASTED COULD RESULT IN ONE OR TWO OF
THESE STORMS BECOMING SEVERE. SPC HAS NORTHWEST COUNTIES UNDER A
SLIGHT RISK FOR DAY TWO. WILL MENTION SEVERE LATE IN THE AFTERNOON
FOR THE FAR NORTHWEST COUNTIES.

AVIATION...BKN MVFR STRATUS HAS DVLPD OVERNIGHT ALONG AND E OF A
COT TO HBV LINE AND MAY EXPAND WEST TOWARDS LRD BEFORE SUNRISE.
SHOULD SEE VFR CONDS DVLPG AREAWIDE AROUND 18Z. WINDS WILL BE STRONG
AND GUSTY TODAY FROM THE SE...20-25 KTS SUSTAINED AT MOST
LOCATIONS...WITH GUSTS AROUND 35 KTS AT CRP. STRATUS WILL DVLP ONCE
AGAIN DVLP THIS EVENING ACROSS THE COASTAL BEND AND EXPAND INTO THE
RIO GRANDE PLAINS OVERNIGHT.

MARINE...A MODERATE TO OCCASIONALLY STRONG ONSHORE FLOW WILL
DEVELOP TODAY AND PERSIST INTO THURSDAY IN RESPONSE TO DEEPENING LOW
PRESSURE ACROSS THE LEE SIDE OF THE ROCKIES AND WEST TEXAS. SCA
CONDS LIKELY ACROSS THE BAYS AND NEARSHORE WATERS FROM BAFFIN BAY TO
PORT ARANSAS THIS AFTERNOON AND EVENING.

LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...MEDIUM RANGE MODELS
ARE GENERALLY SIMILAR WITH THE UPPER LOW OVER THE CENTRAL ROCKIES
THURSDAY NIGHT INTO SATURDAY. BUT THE TIMING OF SHORT WAVE
TROUGHS ROTATING AROUND THE UPPER LOW AND PLACEMENT/TIMING OF THE
UPPER LEVEL JET STREAKS COMING OUT OF MEXICO WILL DETERMINE THE
SIGNIFICANT WEATHER FRIDAY INTO SATURDAY. MOIST AND UNSTABLE
AIRMASS WILL BE OVER THE RIO GRANDE PLAINS THURSDAY NIGHT/FRIDAY.
THREAT FOR ISOLATED SEVERE T-STORMS WILL CONTINUE THROUGH THIS
PERIOD OVER THE RIO GRANDE PLAINS AS CAPES SHOULD BE AT LEAST
AROUND 2000 J/KG BY LATE AFTERNOON AND 0-6 KM SHEAR INCREASES TO
AROUND 50 KNOTS. ISOLATED TO SCATTERED CONVECTION THAT DEVELOPS
OVER THE HIGHER TERRAIN IN NORTHEAST MEXICO SHOULD PROPAGATE
NORTHEAST INTO THE NORTHWEST COUNTIES THURSDAY NIGHT...WITH THE
DRYLINE/SURFACE TROUGH A LITTLE FURTHER EAST NEAR THE RIO GRANDE
FRIDAY AFTERNOON FOR CONVECTIVE INITIATION. ONLY THE TIMING OF
MID/UPPER LEVEL SHORT WAVE TROUGHS AND UNCERTAINTY OF ERODING MID
LEVEL INVERSION PRECLUDES HIGHER CONFIDENCE IN SEVERE STORMS OVER
THE WESTERN COUNTIES THURSDAY NIGHT INTO FRIDAY BUT RISK IS THERE
ESPECIALLY WITH ANY CELLS THAT DEVIATE FROM THE MEAN FLOW AS
FORECAST HODOGRAPHS SHOW INCREASED CURVATURE IN THE 0-3 KM LAYER
IN THE EVENING HOURS AS THE LOW LEVEL FLOW INCREASES.

FOCUS FOR CONVECTIVE INITIATION WILL THEN SHIFT EASTWARD INTO
THE COASTAL PLAINS SATURDAY AS A WEAK INVERTED SURFACE
TROUGH/LEFTOVER CONVECTIVE BOUNDARY SHOULD BE IN PLACE. GFS
SHOWS MODERATELY UNSTABLE AIRMASS IN PLACE BUT THE LOW TO MID
LEVEL SHEAR SHOULD BE WEAKER AS THE UPPER LOW LIFTS OUT INTO
THE UPPER MIDWEST OVER THE WEEKEND SO SEVERE THREAT SHOULD BE
LESS. A MOIST UNSTABLE AIRMASS WILL REMAIN OVER SOUTH TEXAS
SUNDAY THROUGH TUESDAY WITH PRECIPITABLE WATER VALUES AROUND
1.50 INCHES. GFS/ECMWF KEEP SUBTROPICAL JET MOVING ACROSS
NORTHERN MEXICO INTO SOUTH TEXAS DURING THIS PERIOD. KEPT
A SLIGHT CHANCE FOR STORMS DEVELOPING EACH AFTERNOON ALONG
THE SEABREEZE SUNDAY THROUGH TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    83  70  81  70  80  /  10  10  10  10  20
VICTORIA          82  67  79  68  78  /  10  10  20  20  30
LAREDO            92  72  90  72  85  /  10  10  30  30  40
ALICE             86  69  84  69  82  /  10  10  20  20  30
ROCKPORT          81  70  80  70  78  /  10  10  10  10  20
COTULLA           86  69  84  68  77  /  10  10  30  40  50
KINGSVILLE        85  70  83  69  81  /  10  10  10  10  20
NAVY CORPUS       81  71  80  71  78  /  10  10  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: KLEBERG...NUECES...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 1 AM CDT THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM.

&&

JM/75...SHORT TERM
MG/88...LONG TERM
Hazardous weather outlook, Mar 28, 5:29 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
529 AM CDT WED MAR 28 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-291030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
529 AM CDT WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL OCCUR ACROSS MUCH OF SOUTH TEXAS TODAY.
WINDS WILL GUST BETWEEN 30 AND 40 MPH ACROSS THE SOUTHERN COASTAL
BEND THIS AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS ARE
ANTICIPATED THIS AFTERNOON AND EVENING ACROSS THE BAYS AND
NEARSHORE WATERS FROM BAFFIN BAY TO PORT ARANSAS. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR OR WEST OF
THE RIO GRANDE THURSDAY AFTERNOON AND MOVE EAST INTO THE RIO
GRANDE PLAINS THROUGH THE EVENING HOURS. SOME OF THESE STORMS MAY
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE...MAINLY
TO THE NORTHWEST OF A LINE FROM LAREDO TO GEORGE WEST. A REPEAT
EPISODE OF SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL
BE POSSIBLE OVER THE SAME AREA FRIDAY AFTERNOON AND EVENING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS THE RIO GRANDE PLAINS
THURSDAY AFTERNOON AND EVENING AND AGAIN FRIDAY AFTERNOON AND
EVENING.

JR/TMT

Nearby

Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.